MAUDE Adverse Event Report: ARTHREX, INC. LOCKING GUIDE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. LOCKING GUIDE; ORTHOPEDIC MANUAL SURG INSTR
Model Number LOCKING GUIDE
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscal root repair surgery on two separate attempts the drill came out 5mm medially from the point at which it should have come out as indicated by the 7.5mm offset mark on the hook.This led to an unnecessary loss of tibia bone in the patient.The surgery was finished successfully with a new device with the same part number.It was necessary to use the tibia acl (halo) jig to accurately drill the tibia tunnel.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint is not confirmed.Functional testing of the meniscal root marking hook was performed with the matting part returned ar-1610lg.It worked as required without any issues.No problem was found with the device.Visual inspection identified the laser marks had faded.Also, it shows chips on the surface of the tip.No problem found.

Brand Name
LOCKING GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18387376
Report Number1220246-2023-09579
Device Sequence Number14444791
Product Code MDM
UDI-Device Identifier00888867241947
UDI-Public00888867241947
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOCKING GUIDE
Device Catalogue NumberAR-1610LG
Device Lot Number43212204
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown